Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 145, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2020, 3:16 PM CDT for Macon County, Smith County, Trousdale County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2020, 3:16 PM CDT (20:16 UTC)
- Expired
- Aug 10, 2020, 3:41 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macon County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665
WUUS54 KOHX 102016
SVROHX
TNC111-159-169-102100-
/O.NEW.KOHX.SV.W.0145.200810T2016Z-200810T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
316 PM CDT Mon Aug 10 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Smith County in Middle Tennessee...
Southwestern Macon County in Middle Tennessee...
Southeastern Trousdale County in Middle Tennessee...
* Until 400 PM CDT.
* At 316 PM CDT, a severe thunderstorm was located near Hartsville,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Carthage, Hartsville, Gordonsville, Hickman, South
Carthage, Dixon Springs and Pleasant Shade.
This includes Interstate 40 between mile markers 251 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3618 8584 3610 8606 3611 8607 3612 8607
3614 8608 3620 8609 3621 8610 3650 8617
3658 8600
TIME...MOT...LOC 2016Z 320DEG 7KT 3638 8605
HAIL...1.00IN
WIND...60MPH
$$
Rose1 follow-up statement
858
WWUS54 KOHX 102041 RRA
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
341 PM CDT Mon Aug 10 2020
TNC111-159-169-102051-
/O.CAN.KOHX.SV.W.0145.000000T0000Z-200810T2100Z/
Smith TN-Macon TN-Trousdale TN-
341 PM CDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR SMITH...SOUTHWESTERN MACON AND
SOUTHEASTERN TROUSDALE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3618 8584 3610 8606 3611 8607 3612 8607
3614 8608 3620 8609 3621 8610 3650 8617
3658 8600
TIME...MOT...LOC 2040Z 320DEG 7KT 3634 8601
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:28 PM CDT, 48 minutes earlier.
Area forecast discussion, Aug 10, 2:28 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Nashville TN 228 PM CDT Mon Aug 10 2020 .DISCUSSION... A wet weather pattern is expected for this week. Showers and thunderstorms are showing up on the radar mainly east of 65. This should fill in and back fill through the evening hours...but still only expected scattered storms. PW values remain quite high so storms are expected to be fairly heavy in nature...along with the potential for gusty winds. There could also be some patchy fog for the plateau tomorrow morning. With weak upper level flow for the next few days don/t expect much change to the current pattern. Due to this will go a few degrees above guidance for afternoon high temperatures. So far today highs have been a couple of degrees above what was expected. Models show a weak front Wednesday/Thursday and at this time will go with the highest pops...still only low end likely. Will also go closer to guidance temperatures for Wednesday through the weekend...which is slightly cooler than normal for this time of year. Don/t really see anything significant in the extended forecast. CPC is showing around normal for temps and above normal for precipitation in the 6-10 day timeframe. WPC guidance seems to have backed off for rainfall totals. Storm total QPF for tonight through Sunday night looks more in the range of less than inch to 1.5" over the plateau. && .AVIATION... 18Z TAF DISCUSSION. VCTS expected this afternoon mainly at BNA, MQY, and CSV. Could experience periods of lower cig and vis if a t'storm moves directly over a terminal. Expect clearing by 02Z to 03Z for all terminals. Another round of VCTS expected after 07Z beginning with CKV before moving southeastward to the remaining terminals by 10Z. There is some inconsistency of when these t'storms will reach the area, but tried to reflect the best periods of opportunity in the AM in the TAFs. Winds will remain from the south to southwest in the 5 to 10 knot range with the exception of if a t'storm were to move directly over a terminal in which case gusts could be higher. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 94 71 90 72 / 30 50 30 60 40 Clarksville 73 90 70 88 70 / 30 50 30 60 30 Crossville 68 87 67 85 68 / 40 50 30 60 30 Columbia 72 94 70 89 70 / 40 50 40 60 40 Lawrenceburg 71 93 69 89 69 / 40 50 30 60 30 Waverly 73 92 70 89 70 / 30 50 30 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........MacDonald
Hazardous weather outlook, Aug 10, 5:01 AM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Mon Aug 10 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-111000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Mon Aug 10 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Some strong thunderstorms, with gusty winds and potential for brief heavy rainfall, will be possible from mid morning through afternoon hours today, especially for locations across northern Highland Rim and Upper Cumberland Regions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Special weather statement, Aug 10, 2:35 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
235 PM CDT Mon Aug 10 2020
TNZ009-010-031-102000-
Clay TN-Jackson TN-Macon TN-
235 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
NORTHWESTERN CLAY AND EASTERN MACON COUNTIES UNTIL 300 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Boiling Springs, or 11 miles northeast of Lafayette, moving
southeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Red Boiling Springs and Bugtussle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8570 3651 8558 3638 8583 3641 8583
3642 8588 3663 8599
TIME...MOT...LOC 1935Z 327DEG 14KT 3663 8587
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:17 AM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 118 min |
| Aug 10, 2:35 PM CDT | Special Weather Statement | OHX | Jackson | 25 min |
| Aug 10, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 34 min |
| Aug 10, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 36 min |
| Aug 10, 3:40 PM CDT | Special Weather Statement | OHX | Smith | 35 min |
| Aug 10, 3:50 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 25 min |
| Aug 10, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 19 min |
| Aug 10, 4:18 PM CDT | Special Weather Statement | OHX | Fentress | 12 min |
| Aug 10, 4:27 PM CDT | Special Weather Statement | OHX | White | 33 min |
| Aug 10, 5:07 PM CDT | Special Weather Statement | OHX | Van Buren | 23 min |
| Aug 10, 5:27 PM CDT | Areal Flood Advisory | OHX | Rutherford | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.